Tornadoes · United States · Texas · 2024
EF1 tornado, Pelham to Frost, Texas, April 26, 2024
From Pelham to Frost, this EF1 tornado ran 11.3 miles across Navarro County on April 26, 2024, touching down at 1:46 PM CDT and reaching 200 yards wide. It killed nobody, and did $200,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 26, 2024
- Touchdown
- 1:46 PM CDT (18:46 UTC)
- Lifted
- 2:05 PM CDT (19:05 UTC)
- On the ground
- 19 minutes
- Path length
- 11.3 miles (18.2 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- County
- Navarro County
- Touchdown point
- 32.076, -96.674
- Lift-off point
- 32.198, -96.547
- Record number
- 2404261246-01
The damage survey
28 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A shortwave trough, dryline, and Pacific front all worked together to produce multiple rounds of thunderstorms Friday April 26 through Sunday April 28. All modes of severe weather took place across the region, along with multiple instances of flash flooding. 11 tornadoes occurred across McLennan, Hill, and Navarro counties on April 26th, and another 4 tornadoes occurred in Milam, Limestone and Freestone counties on April 28th.
A tornado formed just northwest of Navarro Mills Lake, just east of the Navarro/Hill County line. Damage near this initiation point was confined to split tree trunks consistent with EF-0 intensity windspeeds. The tornado tracked east-northeastward, causing tree damage and impacting multiple residences and outbuildings in areas between FM 744 and Navarro Mills Lake. Most of this damage was EF-0 to low end EF-1 in character, consistent with windspeeds of 75-95 mph. Damage was mainly associated with roof and fascia damage on the residences and significant sheet metal damage on outbuildings. However, one manufactured home was totally destroyed on Navarro County Road 3091, consistent with EF-1 winds estimated at around 110 mph. The tornado crossed FM 744, and dissipated just northwest of the Dresden community.
A tornado formed approximately 2 miles southwest of Barry in open country, based on storm spotter video and eyewitness reports. This tornado moved north and northeast of Barry, impacting several residences and outbuildings along Navarro County roads 1210 and 1230. Most of the structural damage was confined to roofs and outbuilding sheet metal and was consistent with damage intensities of EF-0 and lower end EF-1 magnitude. However, one manufactured home along CR 1230 was totally destroyed, consistent with EF-1 winds of approximately 110 mph. The tornado traveled several additional miles to the east, passing north of Emhouse and producing EF-0 damage to trees and outbuildings. This tornado eventually dissipated in the Chambers Creek drainage west of Rice.
A citizen captured a video of a brief tornado which formed west of Rice, Texas. The tornado transited mainly bottomland/wetland areas of Cummins Creek, resulting in minor tree damage. This tornado dissipated northwest of Rice, prior to crossing Interstate 45. Maximum estimated winds were 75 mph.
A brief EF-0 tornado occurred west of Frost in far northwestern Navarro County. A grain elevator was impacted and partially collapsed along State Highway 22 west of Frost. The tornado crossed the highway and produced some EF-0 roof and garage door damage to several homes on the west side of Frost. The tornado dissipated just north of Frost. Maximum estimated winds were 80 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 26, 12:43 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 26, 12:43 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1243 PM CDT Fri Apr 26 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /This Afternoon through Saturday Night/ Thunderstorms are ongoing primarily along the I-35 corridor at this hour and will continue to spread east into the afternoon. The environment is quite unstable with steep mid level lapse rates supporting a large hail and damaging wind threat. In addition, low level winds are quite strong, although flow has veered just a bit which may be limiting the tornado potential, particularly with the supercell north of Waco at this time. For the remainder of the afternoon, PoPs will remain highest along and east of I-35 with a continued severe weather threat. There is a low chance that additional storms could redevelop farther west along a dryline, but this potential is generally around 20% at this time. Any additional storms that develop will have a potential to be severe with all modes of severe weather possible. Coverage of storms should decrease late this evening as the initial shortwave pulls off to the northeast. Saturday should feature another warm and humid airmass in place across the region, but thunderstorms should hold off for most of the day until another upstream shortwave spreads strong forcing for ascent across a sharp dryline. Thunderstorms should develop by late afternoon/evening off to our northwest and gradually spread across North Texas through the overnight hours into early Sunday morning. Similar to the last few days, all modes of severe weather will be possible, including the potential for a few tornadoes. In addition to the severe threat, slow moving thunderstorms could produce substantial amounts of rain through early Sunday. Isolated totals of 4-6 inches can be expected. A Flood Watch will be issued this afternoon for parts of North Texas. A Wind Advisory will also likely be required for Saturday. Dunn && .LONG TERM... /Issued 313 AM CDT Fri Apr 26 2024/ /Saturday Onward/ Large hail, damaging winds, a few tornadoes and flash flooding will all be a threat Saturday and Sunday as 2 rounds of storms are possible. Round 1 - Saturday Afternoon The severe weather threat during the day on Saturday will remain conditional, and it's quite possible we see no storms until the evening hours as the main trough inches closer to our region (more on that below). The thermodynamic and kinematic environment atop our region suggests there will be a threat for severe weather, **should storms develop**. With a highly unstable atmosphere, steep mid- level lapse rates and sufficient effective shear, any storm would likely exhibit rotating updrafts that could produce large hail, damaging winds and even a few tornadoes. There continues to be some question as to the strength of the capping inversion, especially in the afternoon. Should the cap remain fairly strong, storms are unlikely to develop. However, a weak or non-existent cap would allow for updrafts to quickly strengthen should there be a source of lift. With the strongest forcing for ascent still across NM and far W Texas during the day, we'll have to rely on daytime heating for any storm development. More low-level clouds would likely to delay or inhibit afternoon convection. The inverse is also true...breaks in the clouds would increase the potential for storms to develop. If storms develop, any convection that persists into the late afternoon/evening hours will see an heightened potential for a tornado or two. We'll have to continue to monitor the higher resolution guidance as confidence in afternoon convection remains low. Round 2 - Saturday Night - Sunday Confidence in thunderstorms impacting North and Central Texas Saturday night is high as strong forcing for ascent moves closer to our region. With increasing southerly flow, moisture content will be on the rise overnight. A highly unstable atmosphere, strong low-level shear and increasing forcing for ascent will lead to the development of severe thunderstorms along a dryline. With the dryline just west of our region around sunset, convective initiation is likely to occur just outside of our area. This activity, although initially supercellular in nature, will merge in to a line of storms that will sweep eastward across much of our region. The line of storms is likely to be N-S oriented, moving eastward through the early Sunday morning hours. Damaging wind gusts and large hail would be the main hazards. However, with 40+ knots of 0-3km shear in place, there will be a low threat for QLCS tornadoes. Any segment of the line that gains a more NW-SE orientation will be able to maximize the available vorticity, increasing the potential for a quick spin-up. Additionally, there will be a risk for heavy rainfall across portions of North Texas. The risk for flash flooding will be highest along the Red River, where a few locations may pick up as much 3+ inches of rain in a short period of time. Given the nocturnal nature of this event, it's important to pay attention while driving as flooded roads are much harder to spot at night. Remember, if you encounter a flooded road, Turn Around, Don't Drown. By sunrise Sunday, the I-35 corridor is likely going to be experiencing the line of thunderstorms. There will be a continued threat for large hail and damaging winds. By this time, slightly weaker low-level shear will be in place, slightly reducing the tornado potential. Nonetheless, an isolated embedded tornado cannot be ruled out. The dryline will stall before exiting our region, then retreat northwestward through the day. This will keep North and Central Texas in a moist environment with additional storm chances in the afternoon. The severe weather threat Sunday will mainly be along and east of I-35, where instability will be the highest. Monday Onward Deep southerly flow will continue across the region, keeping the potential for diurnally driven convection alive Monday through Wednesday. Compact impulses will be moving overhead, leading to occasional showers and storms. Weak shear each day will likely keep the severe weather threat low, however, a strong storm or two cannot be ruled out. The main hazards would be small hail and gusty winds. There remains fairly good agreement that a cold front will be pushing southward across the Plains, arriving to our region Thursday afternoon. With plenty of moisture expected, we'll have to monitor the parameter space as yet another severe day is possible. Details in timing/hazards will become more clear in the coming days. Hernandez && .AVIATION... /NEW/ /18Z TAFs/ Thunderstorms are moving through the D10 airspace at this time and will gradually spread eastward through the afternoon. Will include a TEMPO for TSRA through 20Z at all Metroplex airports and Waco. This activity should move east into the afternoon with VFR prevailing. Another round of MVFR will develop after dark tonight and persist through mid-Saturday morning. Additional thunderstorms are expected to develop overnight Saturday night into Sunday morning. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 81 70 82 65 77 / 70 5 20 90 70 Waco 80 70 81 65 74 / 80 20 20 90 80 Paris 76 68 81 65 74 / 70 10 20 90 90 Denton 84 68 81 62 77 / 50 5 20 100 70 McKinney 79 69 81 65 75 / 70 5 20 90 80 Dallas 80 70 83 65 76 / 70 5 20 90 80 Terrell 78 70 82 67 74 / 90 10 20 90 80 Corsicana 77 72 85 69 76 / 90 20 20 80 80 Temple 80 70 83 67 75 / 80 20 20 90 80 Mineral Wells 89 68 81 60 80 / 30 0 30 90 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 26, 11:46 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1146 AM CDT Fri Apr 26 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1146 AM CDT Fri Apr 26 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will continue to develop through the afternoon and evening hours mainly along the I-35 corridor and will move into East Texas into the evening. Large hail, damaging winds, and a few tornadoes will all be possible with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The severe threat will increase once again late Saturday afternoon through Sunday morning across North Texas as another round of thunderstorms is expected. Large hail, damaging winds, and a few tornadoes will be possible. In addition, locally heavy rainfall may cause flash flooding across parts of North Texas. There will be a chance for thunderstorms on Sunday afternoon and evening as well, mainly east of I-35. A few of these storms could be severe with damaging winds and large hail. On and off storm chances will continue through the weekend. Lightning and brief heavy rain will be the main threats. .SPOTTER INFORMATION STATEMENT... Timely reports of severe weather and flooding will be appreciated through the weekend.
In the hours before
Local storm report, Apr 26, 12:20 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1220 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Hail 2 NE Kennedale 32.77N 97.31W
04/26/2024 M1.75 Inch Tarrant TX Trained Spotter
Golf ball hail reported at Little Rd and I20
in SE Fort Worth.
&&
MASLocal storm report, Apr 26, 12:22 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1222 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM Hail 2 NE Arlington 32.71N 97.11W
04/26/2024 E1.75 Inch Tarrant TX Public
Report from mPING: Golf Ball (1.75 in.).
&&
MASLocal storm report, Apr 26, 1:05 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
105 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM Tornado 5 S Gholson 31.64N 97.25W
04/26/2024 McLennan TX Public
Tornado pictures and damage reports from the
China Springs area. Time estimated.
&&
JLDLocal storm report, Apr 26, 1:20 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
120 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM Tornado 4 E West 31.80N 97.02W
04/26/2024 McLennan TX Emergency Mngr
Tornado pictures and reports from north of
Tours to Penelope.
&&
MASLocal storm report, Apr 26, 1:28 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
128 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM Hail 3 W Whitney 31.97N 97.37W
04/26/2024 M0.75 Inch Hill TX Public
Dime (0.75 in.) hail W of Whitney.
&&
MASLocal storm report, Apr 26, 1:45 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
145 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM Tornado 7 SSE Frost 32.00N 96.75W
04/26/2024 Navarro TX Emergency Mngr
Tornado reported near FM 477 near Brushie
Prairie in western Navarro Co.
&&
JLDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
6.8 hours before the tornado, 100 km from the path. April 26, 2024.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 2033 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 17.2
- 0-3 km lapse rate
- 5.1 K/km
The surface observations
Corsicana (CRS), 23 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 81 km away, was scanning. The volume nearest the touchdown began at 18:46 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2024 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 26, 2024
77 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 26 | 4:49 AM CDT | EF0 | Cleveland, OK | 0.5 | 30 | $10,000 | ||
| April 26 | 4:52 AM CDT | EF0 | Pottawatomie, OK | 2.4 | 40 | $5,000 | ||
| April 26 | 4:53 AM CDT | EF1 | Cleveland, OK | 1.9 | 75 | $6,000 | ||
| April 26 | 5:05 AM CDT | EF0 | Pottawatomie, OK | 2.4 | 50 | $30,000 | ||
| April 26 | 5:28 AM CDT | EF1 | Okfuskee, OK | 9.9 | 500 | $20,000 | ||
| April 26 | 5:31 AM CDT | EF0 | Lincoln, OK | 0.2 | 30 | $10,000 | ||
| April 26 | 6:18 AM CDT | EF1 | Okmulgee, OK | 6.9 | 650 | $25,000 | ||
| April 26 | 7:22 AM CDT | EF1 | Pittsburg, OK | 1.7 | 250 | $50,000 | ||
| April 26 | 12:16 PM CDT | EF1 | Sherman, NE | 4.7 | 175 | $140,000 | ||
| April 26 | 12:23 PM CDT | EF0 | McLennan, TX | 0.1 | 30 | $10,000 | ||
| April 26 | 12:26 PM CDT | EF1 | McLennan, TX | 0.9 | 100 | $200,000 | ||
| April 26 | 12:32 PM CDT | EF1 | Sherman, NE | 5.7 | 100 | $200,000 | ||
| April 26 | 12:48 PM CDT | EF0 | McLennan, TX | 0.2 | 15 | |||
| April 26 | 12:48 PM CDT | EF2 | Hill, TX | 5.7 | 165 | $200,000 | ||
| April 26 | 12:52 PM CDT | EF0 | Howard, NE | 2.3 | 50 | $200,000 | ||
| April 26 | 12:58 PM CDT | EF3 | Howard, NE | 9.3 | 600 | $3.5 million | ||
| April 26 | 1:06 PM CDT | EF1 | Hill, TX | 0.2 | 55 | $60,000 | ||
| April 26 | 1:30 PM CDT | EF1 | Navarro, TX | 9.0 | 200 | $200,000 | ||
| April 26 | 1:32 PM CDT | EF2 | Howard, NE | 9.2 | 880 | $800,000 | ||
| April 26 | 1:49 PM CDT | EF1 | Hill, TX | 2.4 | 200 | $50,000 | ||
| April 26 | 2:04 PM CDT | EF2 | Greeley, NE | 26.7 | 500 | $25,000 | ||
| April 26 | 2:19 PM CDT | EF0 | Navarro, TX | 2.1 | 100 | |||
| April 26 | 2:30 PM CDT | EF0 | Navarro, TX | 1.1 | 100 | $100,000 | ||
| April 26 | 2:51 PM CDT | EF1 | Butler, NE | 8.1 | 200 | |||
| April 26 | 2:52 PM CDT | EF3 | Lincoln tornado, NE | 5.3 | 700 | 3 | ||
| April 26 | 2:57 PM CDT | EF1 | Lancaster, NE | 3.0 | 150 | |||
| April 26 | 3:03 PM CDT | EF0 | Lancaster, NE | 1.9 | 50 | |||
| April 26 | 3:06 PM CDT | Unrated | Butler, NE | 0.7 | 30 | |||
| April 26 | 3:12 PM CDT | EF1 | Saunders, NE | 3.8 | 50 | |||
| April 26 | 3:27 PM CDT | Unrated | Boone, NE | 1.0 | 50 | |||
| April 26 | 3:30 PM CDT | EF4 | Elkhorn tornado, NE | 31.9 | 1,900 | 4 | ||
| April 26 | 3:32 PM CDT | EF2 | Elk, KS | 8.5 | 300 | |||
| April 26 | 3:34 PM CDT | EF2 | Woodson, KS | 6.7 | 100 | |||
| April 26 | 3:42 PM CDT | Unrated | Boone, NE | 2.0 | 100 | |||
| April 26 | 3:52 PM CDT | EF0 | Wilson, KS | 1.0 | 150 | |||
| April 26 | 4:07 PM CDT | EF1 | Platte, NE | 4.8 | 100 | |||
| April 26 | 4:13 PM CDT | EF1 | Wilson, KS | 1.3 | 60 | |||
| April 26 | 4:52 PM CDT | EF1 | Mills, IA | 2.7 | 80 | |||
| April 26 | 4:52 PM CDT | EF1 | Harrison, IA | 9.1 | 766 | |||
| April 26 | 4:54 PM CDT | EF3 | Douglas, IA to NE | 19.1 | 550 | |||
| April 26 | 4:59 PM CDT | EF0 | Harrison, IA | 2.6 | 200 | |||
| April 26 | 5:02 PM CDT | Unrated | Allen, KS | 0.0 | 10 | |||
| April 26 | 5:08 PM CDT | EF3 | Pottawattamie, IA | 13.3 | 900 | |||
| April 26 | 5:10 PM CDT | Unrated | Richardson, NE | 0.0 | 1 | |||
| April 26 | 5:16 PM CDT | EF1 | Stanton, NE | 0.7 | 100 | |||
| April 26 | 5:17 PM CDT | EF0 | Monona, IA | 1.5 | 100 | |||
| April 26 | 5:23 PM CDT | EF1 | Monona, IA | 3.3 | 250 | |||
| April 26 | 5:25 PM CDT | EF3 | Minden–Harlan tornado, IA | 40.3 | 1,900 | 1 | 3 | |
| April 26 | 5:29 PM CDT | EF0 | Bourbon, KS | 3.3 | 75 | $50,000 | ||
| April 26 | 5:40 PM CDT | EF1 | Harrison, IA | 1.8 | 30 | |||
| April 26 | 5:45 PM CDT | Unrated | Richardson, NE | 0.0 | 1 | |||
| April 26 | 6:07 PM CDT | EF1 | Vernon, MO | 3.4 | 95 | $40,000 | ||
| April 26 | 6:14 PM CDT | Unrated | Holt, MO | 0.0 | 1 | |||
| April 26 | 6:28 PM CDT | EF2 | Shelby, IA | 9.3 | 200 | $50,000 | ||
| April 26 | 6:30 PM CDT | Unrated | Crawford, IA | 2.5 | 50 | |||
| April 26 | 6:36 PM CDT | EF0 | Bates, MO | 0.8 | 50 | |||
| April 26 | 6:47 PM CDT | EF0 | Bates, MO | 1.1 | 50 | |||
| April 26 | 6:49 PM CDT | EF1 | Shelby, IA | 13.0 | 300 | $30,000 | ||
| April 26 | 6:52 PM CDT | EF2 | Adams, IA | 9.7 | 350 | $300,000 | ||
| April 26 | 6:56 PM CDT | EF0 | St. Clair, MO | 0.2 | 50 | $20,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.